# SDR DLM11020855

- Difficulty date: July 22, 2002
- Submitted: August 14, 2002
- Operation: Air carrier
- Aircraft: N804DE
- Make and model: Doug MD-11
- Aircraft serial: 48475
- Aircraft time: 46,938 hours, 5,576 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Valve
- Part number: 3983965
- Condition: Faulty
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

DURING CLIMBOUT OF DFW COCKPIT CREW SMELLED SMOKE.  SUBSEQUENTLY HAD AN LAVATORY SMOKE EAD ALERT.  SMOKE PERSISTED FOR 3-4 MIN, THEN WENT OUT.  F/A'S REPORT DENSE SMOKE ESCAPE FROM CREW REST MODULE WHEN DOOR WAS OPENED AFTER LANDING.  RETURNED TO DFW.  REPLACED FWD CABIN TRIM AIR VALVE.  PERFORMED AIR CONDITION PACK AND DISTRIBUTION DUCT CLEANING PER M/M.  RAN ENGINES, OPERATIONAL CHECK NORMAL.  DURING PACK AND DISTRIBUTION DUCT CLEAN FOUND NR 3 TURBINE BYPASS VALVE INOP.  REPLACED SAME.
